MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MX9433
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Dizziness (2194); Discomfort (2330)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Patient¿s birthday was not provided, 01jan1988 was used based on age of patient.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd maxguard administration set with needleless y-site(s) there was component separation and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: issue: started an iv.Went to attach the tubing to start the lr and the lure lock would not attach and lr leaked everywhere.Had to get new tubing and prime a whole new line.While this was going on the patient was nauseous and about to pass out from everything that was happening.Patient was very uncomfortable and disconcerting to the patient.This has happened now two times with the same problem.Needs to be fixed.Background: event date: (b)(6) 2023 ih #: 32011614 mfg #: mx9433 description: set admin iv 130in 15drop sample available : y/n (if sample is available and would like it sent for your evaluation, please reply all and attach a return shipping label via email) lot #: 23029244 assessment: was there injury? no - are you able to provide the patient identifiers (name, age, date of birth, etc.) if available.Male, 35 yo - was there any adverse event or serious injury to patient or healthcare professional? if yes, please provide the details.No.
 
Additional Manufacturer Narrative
Investigation summary: 3 samples were received and tested by our quality team.One set was separated upon receipt and the customer's complaint was verified.Visual analyses under microscope was used and the set had a clear lack of solvent at the end that was supposed to be inserted into the needle free connector y-site.The manufacturer was notified of this issue and they have found the root cause of this separation to be a lack of solvent applied during the assembly process.A quality alert was initiated to further enforce correct solvent application and ensure this failure no longer occurs.A device history record review was performed and there were no relevant production issues or quality notifications with the mat # mx9433 sets of the following lots: 23029244 ((b)(4) units produced on (b)(6) 2023), 22129074 ((b)(4) units produced on (b)(6) 2022).
 
Event or Problem Description
No additional information.

Brand Name
BD MAXGUARD ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17330444
Report Number9616066-2023-01459
Device Sequence Number6118304
Product Code FPA
UDI-Device Identifier50885403237780
UDI-Public(01)50885403237780
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMX9433
Device Catalogue NumberMX9433
Device Lot Number23029244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale